Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 53, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 16, 2006, 7:44 PM MST for Pima County, Pinal County, Arizona. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2006, 7:44 PM MST (02:44 UTC)
- Expired
- Jul 16, 2006, 8:30 PM MST
- In force
- 46 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
Counties Pima County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 87 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 2.7 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 3926 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 170245 SVRTWC AZC019-021-170330- /O.NEW.KTWC.SV.W.0053.060717T0244Z-060717T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 744 PM MST SUN JUL 16 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA THIS INCLUDES THE CITY OF MARANA EXTREME SOUTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA * UNTIL 830 PM MST * AT 742 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR TO JUST WEST OF MARANA...AND MOVING WEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SILVER BELL BY 820 PM MST THIS STORM WILL PRODUCE DAMAGING WINDS AND BLOWING DUST...AS WELL AS BRIEF HEAVY RAIN AND SOME HAIL. BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY AND WIND GUSTS OF 60 MPH OR GREATER. LAT...LON 3234 11115 3252 11116 3252 11169 3219 11158 $$ WEATHER.GOV/TUCSON
1 follow-up statement
000
WWUS55 KTWC 170310
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
807 PM MST SUN JUL 16 2006
AZC019-021-170330-
/O.CON.KTWC.SV.W.0053.000000T0000Z-060717T0330Z/
PIMA AZ-PINAL AZ-
807 PM MST SUN JUL 16 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MST
FOR SOUTH CENTRAL PINAL AND NORTH CENTRAL PIMA COUNTIES...
AT 805 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR RED
ROCK...OR ABOUT 14 MILES NORTHWEST OF MARANA...MOVING WEST AT 15
MPH. ANOTHER STORM WAS NOTED NEAR SAGUARO NATIONAL PARK WEST...ALSO
MOVING WEST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
FRIENDLY CORNERS BY 825 PM MST
THESE STORMS ARE EXPECTED TO GENERATE DAMAGING WINDS IN EXCESS OF 60
MPH AND HAIL. IN ADDITION...EXPECT DENSE BLOWING DUST FOLLOWED BY
HEAVY RAIN.
LAT...LON 3234 11115 3252 11116 3273 11146 3257 11170
3198 11162 3216 11115
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 2:20 PM MST, 5 hours 24 minutes earlier.
Area forecast discussion, Jul 16, 2:20 PM MST, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 220 PM MST SUN JUL 16 2006 .SYNOPSIS...AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TONIGHT AND BRING A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS. THE WEATHER PATTERN WILL REMAIN RELATIVELY ACTIVE THIS WEEK WITH SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. HIGH TEMPERATURES WILL BE AROUND SEASONAL NORMALS. && .DISCUSSION...THE ADVERTISEMENT OF A BIG UPSWING IN ACTIVITY ACROSS SOUTHEAST ARIZONA THIS WEEKEND...ASSOCIATED WITH AN INVERTED TROF...HAS YET TO OCCUR. AS OF THIS WRITING...WE ARE STILL IN THE WAITING GAME. DOPPLER RADAR SHOWED ISOLATED STORMS IN NORTHERN GREENLEE COUNTY...ACROSS THE SOUTHERN TOHONO OODHAM NATION AND IN SANTA CRUZ. THE REST OF THE AREA...AS OF 2 PM...WAS QUIET WITH FLAT CUMULUS CLOUDS. THIS AREA MOST LIKELY IN THE SUBSIDENT AREA AS THE UPPER INVERTED TROF OVER THE NEW MEXICO BOOT CONTINUES TO MOVE TO THE WEST NORTHWEST. ACTIVITY ON THE EAST SIDE OF THE SYSTEM...IN CHIHUAHUA MEXICO...IS A BIT MORE WIDESPREAD THIS AFTERNOON. DEWPOINTS VALUES HAVE CRATERED FROM THE UPPER 50S TO LOWER 60S OF THIS MORNING INTO THE LOWER TO MID 40S...WHICH HAS NEGATED MORE DEVELOPMENT THIS AFTERNOON...ESPECIALLY OVER THE MOUNTAINS. 12Z TUCSON SOUNDING SHOWED ABOUT 30 KTS OF SHEAR AND INVERTED V SHAPE WILL RESULT IN MAIN THREAT BEING DAMAGING WINDS. FAST MOVEMENT OF STORMS WILL LESSEN FLASH FLOOD THREAT...EXCEPT IN THE FAR WEST...WHERE PRECIPITABLE WATER VALUES ARE MUCH HIGHER. WITH INVERTED TROF LIFTING WEST NORTHWEST OVERNIGHT...COULD SEE SOME LINGERING SHOWERS/BOOMERS. THE WEATHER THIS WEEK WILL REMAIN RELATIVELY ACTIVE WITH DAY-TO-DAY VARIABILITY OF THUNDERSTORM COVERAGE. HIGH TEMPERATURES WILL BE AROUND SEASONAL NORMALS. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && JRG WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 16, 6:31 AM MST, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 631 AM MST SUN JUL 16 2006 AZZ019-029>035-171445- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 631 AM MST SUN JUL 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT. HIGH PRESSURE IS CURRENTLY CENTERED OVER UTAH WHICH IS A FAVORABLE POSITION FOR THE CLOCKWISE FLOW AROUND THE HIGH TO PULL MOISTURE FROM THE EAST. IN ADDITION...A LOW PRESSURE SYSTEM WHICH IS CURRENTLY MOVING WESTWARD ACROSS NORTHEAST MEXICO IS EXPECTED TO MOVE TOWARD THE DESERT SOUTHWEST THROUGH THE REMAINDER OF THE WEEKEND. THIS SYSTEM IS ACCOMPANIED BY ABUNDANT MOISTURE...AND AS THE SYSTEM MOVES CLOSER TO SOUTHEAST ARIZONA THE UPPER LEVEL DYNAMICS ASSOCIATED WITH THE SYSTEM WILL HELP TO TRIGGER STRONG TO POSSIBLY SEVERE STORMS ONCE AGAIN ACROSS SOUTHEAST ARIZONA...MAINLY DURING THE LATE AFTERNOON AND EVENING HOURS WHEN PEAK DAYTIME HEATING IS AT ITS BEST. THE STORMS THAT DEVELOP THIS AFTERNOON WILL INITIALLY FORM OVER THE MOUNTAINS OF THE EASTERN ZONES OF NORTHERN GREENLEE...GRAHAM AND COCHISE COUNTIES AND WILL PUSH WEST. THE MAIN THREAT WITH SOME OF THE STORMS THAT DEVELOP THIS AFTERNOON WILL BE TO PRODUCE DAMAGING DOWN-BURSTS. HOWEVER...LARGE HAIL CANNOT BE RULED OUT AS A THREAT AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE UPPER LOW WILL BEGIN TO MOVE ACROSS THE BAJA PENINSULA ON MONDAY...BUT THE SYSTEM WILL STILL BE CLOSE ENOUGH TO ENHANCE ANY OF THE STORMS THAT DEVELOP ON MONDAY. A FEW OF THE STORMS COULD REACH SEVERE LIMITS WITH DAMAGING WINDS THE MAIN THREAT. ONCE THE UPPER LOW PUSHES WEST LATE MONDAY AND INTO TUESDAY THE UPPER LEVEL DYNAMICS WILL HAVE MOVED WEST AS WELL. THEREFORE THE THREAT FOR SEVERE WEATHER WILL DECREASE. HOWEVER...THERE WILL STILL BE PLENTY OF MOISTURE IN PLACE AND COMBINED WITH THE DAYTIME HEATING ANY OF THE STORMS THAT DEVELOP MAINLY DURING THE AFTERNOON AND EVENING HOURS TUESDAY THROUGH SATURDAY COULD BRIEFLY REACH SEVERE LIMITS...HOWEVER ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 6:05 PM MST | Dust Storm Warning | TWC | 4 hr | |
| Jul 16, 7:06 PM MST | Severe Thunderstorm Warning | TWC | Pima | 39 min |
| Jul 16, 8:27 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 48 min |
| Jul 16, 9:57 PM MST | Severe Thunderstorm Warning | TWC | Pima | 78 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.